MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6JR40
Medical Device Problem Codes Leak/Splash (1354); Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 07/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A launcher device was attempted to be used during a procedure to treat a severely tortuous, severely calcified lesion exhibiting 70% stenosis in the ostium of the right coronary artery (rca).There was no damage noted to the packaging.The device was removed from the packaging as per ifu with no issues.The device was inspected and prepped as per ifu with no issues.It was reported that the subclavian was extremely tortuous and caused the guide catheter to severely kink after post dilation.It was also reported that there was a small hole where the guide kinked which caused an air emboli.The air emboli resulted in st elevation with slow flow, which was then treated with nipride.No further patient injury was reported.
 
Additional Manufacturer Narrative
It was stated that the device was excessively torqued because of the tortuous anatomy of the sub clavian.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
One 6f launcher guide catheter was received for analysis.A torsional kink was evident on the proximal end of the shaft approx.7.5cm from the strain relief.Exposed wire braid was evident on both sides of the kink.Small holes were noted where the wire braid was exposed.The catheter was flushed with water and leaked out of these small holes.No other deformation was noted on the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the lesion was pre-dilated, stented and post-dilated without complication.An attempt was being made to manipulate the device in a normal fashion to maintain access but during the manipulation the guide catheter was thought to have kinked.During post angiogram of the right coronary artery bubbles were sent down the vessel.The patient was started on a levophed drip.No further patient injury was reported.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8840203
Report Number1220452-2019-00092
Device Sequence Number13518610
Product Code DQY
UDI-Device Identifier00613994817778
UDI-Public00613994817778
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2021
Device Catalogue NumberLA6JR40
Device Lot Number0009768419
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer07/30/2019
08/27/2019
11/06/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/22/2019
09/25/2019
11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient Weight77